EconPapers    
Economics at your fingertips  
 

A simple efficient approximation to price basket stock options with volatility smile

Ping Wu () and Robert J. Elliott ()
Additional contact information
Ping Wu: Nanjing University of Information Science and Technology
Robert J. Elliott: University of Calgary

Annals of Finance, 2017, vol. 13, issue 1, No 1, 29 pages

Abstract: Abstract This paper develops a new approach to obtain the price and risk sensitivities of basket options which have a volatility smile. Using this approach, the Black–Scholes model and the Stochastic Volatility Inspired model have been used to obtain an approximate analytical pricing formula for basket options with a volatility smile. It is found that our approximate formula is quite accurate by comparing it with Monte Carlo simulations. It is also proved the option value of our approach is consistent with the option value generated by Levy’s and Gentle’s approaches for typical ranges of volatility. Further, we give a theoretical proof that the option values from Levy’s and Gentle’s works are the upper bound and the lower bound, respectively, for our option value. The calibration procedure and a practical example are provided. The main advantage of our approach is that it provides accurate and easily implemented basket option prices with volatility smile and hedge parameters and avoids the need to use time-consuming numerical procedures such as Monte Carlo simulation.

Keywords: Basket options; Levy’s method; Gentle’s method; Log-normal approximation (search for similar items in EconPapers)
JEL-codes: C63 G13 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://link.springer.com/10.1007/s10436-017-0292-1 Abstract (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:annfin:v:13:y:2017:i:1:d:10.1007_s10436-017-0292-1

Ordering information: This journal article can be ordered from
http://www.springer.com/finance/journal/10436/PS2

DOI: 10.1007/s10436-017-0292-1

Access Statistics for this article

Annals of Finance is currently edited by Anne Villamil

More articles in Annals of Finance from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:kap:annfin:v:13:y:2017:i:1:d:10.1007_s10436-017-0292-1